Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 3, NWS Nashville, TN

February 27, 2021Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 27, 2021, 5:48 PM CST for Davidson County, Tennessee. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Feb 27, 2021, 5:48 PM CST (23:48 UTC)
Expired
Mar 3, 2021, 9:29 PM CST
In force
4 days
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Davidson County, TN

The radar

The Nashville radar (KOHX), 11 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stones River near Donelson (DONT1). The gauge peaked at 26.53 ft at Mar 2, 2021, 4:00 PM CST.

actionminormoderate20304002/2702/2803/0103/0203/0303/0403/05
Action stage
20 ft
Minor stage
35 ft
Moderate stage
41 ft
Major stage
46 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03430200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

063 
WGUS84 KOHX 272348
FLSOHX

Flood Advisory
National Weather Service Nashville TN
548 PM CST Sat Feb 27 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Stones River Near Donelson affecting Davidson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC037-010000-
/O.NEW.KOHX.FL.Y.0003.210227T2348Z-000000T0000Z/
/DONT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
548 PM CST Sat Feb 27 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Stones River Near Donelson.
* From this afternoon until further notice.
* At 5:00 PM CST Saturday the stage was 20.9 feet and rising.
* Action stage is 20.0 feet.
* Flood stage is 35.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 20.0 feet, Portions of the Stones River Greenway 
  between Percy Priest Dam and Lebanon Road are inundated.
* Impact...At 23.0 feet, Sections of the Stones River Greenway are 
  impassable between Percy Priest Dam and Lebanon Road, and low 
  lying areas along the river are inundated near the park on Jackson 
  Downs Blvd.


&&

LAT...LON 3619 8667 3620 8662 3615 8660 3614 8667

$$

Barnwell
8 follow-up statements
356 
WGUS84 KOHX 281549 RRA
FLSOHX

Flood Advisory
National Weather Service Nashville TN
949 AM CST Sun Feb 28 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Stones River Near Donelson affecting Davidson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC037-010400-
/O.CON.KOHX.FL.Y.0003.000000T0000Z-000000T0000Z/
/DONT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
949 AM CST Sun Feb 28 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Stones River Near Donelson.
* Until further notice.
* At 9:00 AM CST Sunday the stage was 24.7 feet and rising.
* Action stage is 20.0 feet.
* Flood stage is 35.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 25.0 feet, The Stones River Greenway is impassable at 
  a few locations between Percy Priest Dam and Lebanon Road, and the 
  park area on Jackson Downs Blvd is mostly inundated.


&&

LAT...LON 3619 8667 3620 8662 3615 8660 3614 8667

$$

LaRosa
876 
WGUS84 KOHX 010254
FLSOHX

Flood Advisory
National Weather Service Nashville TN
854 PM CST Sun Feb 28 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Stones River Near Donelson affecting Davidson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC037-020300-
/O.CON.KOHX.FL.Y.0003.000000T0000Z-000000T0000Z/
/DONT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
854 PM CST Sun Feb 28 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Stones River Near Donelson.
* Until further notice.
* At 8:00 PM CST Sunday the stage was 25.3 feet and rising.
* Action stage is 20.0 feet.
* Flood stage is 35.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 25.0 feet, The Stones River Greenway is impassable at 
  a few locations between Percy Priest Dam and Lebanon Road, and the 
  park area on Jackson Downs Blvd is mostly inundated.


&&

LAT...LON 3619 8667 3620 8662 3615 8660 3614 8667

$$

Barnwell
684 
WGUS84 KOHX 011633
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1033 AM CST Mon Mar 1 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Stones River Near Donelson affecting Davidson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC037-020400-
/O.CON.KOHX.FL.Y.0003.000000T0000Z-000000T0000Z/
/DONT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1033 AM CST Mon Mar 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Stones River Near Donelson.
* Until further notice.
* At 10:00 AM CST Monday the stage was 25.3 feet and steady.
* Action stage is 20.0 feet.
* Flood stage is 35.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 25.0 feet, The Stones River Greenway is impassable at 
  a few locations between Percy Priest Dam and Lebanon Road, and the 
  park area on Jackson Downs Blvd is mostly inundated.


&&

LAT...LON 3619 8667 3620 8662 3615 8660 3614 8667

$$

LaRosa
672 
WGUS84 KOHX 020122
FLSOHX

Flood Advisory
National Weather Service Nashville TN
722 PM CST Mon Mar 1 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Stones River Near Donelson affecting Davidson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC037-030130-
/O.CON.KOHX.FL.Y.0003.000000T0000Z-000000T0000Z/
/DONT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
722 PM CST Mon Mar 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Stones River Near Donelson.
* Until further notice.
* At 6:00 PM CST Monday the stage was 25.9 feet and steady.
* Action stage is 20.0 feet.
* Flood stage is 35.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 23.0 feet, Sections of the Stones River Greenway are 
  impassable between Percy Priest Dam and Lebanon Road, and low 
  lying areas along the river are inundated near the park on Jackson 
  Downs Blvd.
* Impact...At 25.0 feet, The Stones River Greenway is impassable at 
  a few locations between Percy Priest Dam and Lebanon Road, and the 
  park area on Jackson Downs Blvd is mostly inundated.


&&

LAT...LON 3619 8667 3620 8662 3615 8660 3614 8667

$$

Barnwell
711 
WGUS84 KOHX 030140
FLSOHX

Flood Advisory
National Weather Service Nashville TN
740 PM CST Tue Mar 2 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Stones River Near Donelson affecting Davidson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC037-031345-
/O.CON.KOHX.FL.Y.0003.000000T0000Z-000000T0000Z/
/DONT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
740 PM CST Tue Mar 2 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Stones River Near Donelson.
* Until further notice.
* At 7:00 PM CST Tuesday the stage was 25.2 feet and falling.
* Action stage is 20.0 feet.
* Flood stage is 35.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 25.0 feet, The Stones River Greenway is impassable at 
  a few locations between Percy Priest Dam and Lebanon Road, and the 
  park area on Jackson Downs Blvd is mostly inundated.


&&

LAT...LON 3619 8667 3620 8662 3615 8660 3614 8667

$$

27
156 
WGUS84 KOHX 031246
FLSOHX

Flood Advisory
National Weather Service Nashville TN
646 AM CST Wed Mar 3 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Stones River Near Donelson affecting Davidson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC037-040100-
/O.CON.KOHX.FL.Y.0003.000000T0000Z-000000T0000Z/
/DONT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
646 AM CST Wed Mar 3 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Stones River Near Donelson.
* Until further notice.
* At 6:00 AM CST Wednesday the stage was 22.3 feet and falling.
* Action stage is 20.0 feet.
* Flood stage is 35.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 23.0 feet, Sections of the Stones River Greenway are 
  impassable between Percy Priest Dam and Lebanon Road, and low 
  lying areas along the river are inundated near the park on Jackson 
  Downs Blvd.


&&

LAT...LON 3619 8667 3620 8662 3615 8660 3614 8667

$$

Rose
845 
WGUS84 KOHX 031913
FLSOHX

Flood Advisory
National Weather Service Nashville TN
113 PM CST Wed Mar 3 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Stones River Near Donelson affecting Davidson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


TNC037-041200-
/O.CON.KOHX.FL.Y.0003.000000T0000Z-000000T0000Z/
/DONT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
113 PM CST Wed Mar 3 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Stones River Near Donelson.
* Until further notice.
* At 12:00 PM CST Wednesday the stage was 21.6 feet and falling.
* Action stage is 20.0 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to continue falling over the next 
  several days.
* Impact...At 23.0 feet, Sections of the Stones River Greenway are 
  impassable between Percy Priest Dam and Lebanon Road, and low 
  lying areas along the river are inundated near the park on Jackson 
  Downs Blvd.


&&

LAT...LON 3619 8667 3620 8662 3615 8660 3614 8667

$$

Shamburger
783 
WGUS84 KOHX 040329
FLSOHX

Flood Advisory
National Weather Service Nashville TN
929 PM CST Wed Mar 3 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Stones River Near Donelson affecting Davidson County.

TNC037-040430-
/O.CAN.KOHX.FL.Y.0003.000000T0000Z-210304T0329Z/
/DONT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
929 PM CST Wed Mar 3 2021

...The Flood Advisory for the Stones River Near Donelson has been 
cancelled...

The Flood Advisory is cancelled for
  the Stones River Near Donelson.
* At 9:00 PM CST Wednesday the stage was 19.9 feet and falling.
* Action stage is 20.0 feet.
* Forecast...No forecast is available for this location, but the 
  river is expected to continue falling.


&&

LAT...LON 3619 8667 3620 8662 3615 8660 3614 8667

$$

27

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 27, 4:52 PM CST, 56 minutes earlier.

Area forecast discussion, Feb 27, 4:52 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
452 PM CST Sat Feb 27 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Went with a blended model solution through next Saturday
afternoon. Good initialization and generally good
solution agreement. Big player in this potential significant
rainfall event unfolding across mid state region through early
Monday will still be a surface warm front moving well north
of mid state region tonight, shifting heavier rain axis up into
Ohio Valley. Trailing this warm front is a cold front that will
drop into mid state region later Sunday, and then work south of
our area overnight. Late Sunday/Sunday night will be our biggest
threat of flooding as most of expected rainfall will come during
that period and some river flooding possibly continuing well
through next work week. Severe parameters also a bit enhanced for
Sunday afternoon into Sunday evening across our area. Afternoon
high temps on Sunday expected to sore into mid 70s south with a
good amount of instability and favorable lapses rates for strong
to severe convection development, especially if rainfall does not
move into this portion of mid state region until late afternoon
hours allowing for increased atmospheric instability due to
enhanced diurnal heating influences. SPC has placed entire mid
state region in a marginal risk during Sunday afternoon through
Sunday evening time frame. Still looks like all this rain will
end as Monday morning hours progress. Past and future QPF have
been quite consistent over the previous few model runs giving
our area a total rainfall event of 2-4 inches, with isolated 4+
inches possible. Thus a Flood Watch continues from 12Z Sunday
through 12Z Monday for most of mid state region expect south
central and southeast counties where lesser amounts are expected.

This developing weather pattern will result in unseasonably warm
lows are tonight as low level warm air advection becomes
increasingly established. Lows tonight will actually be higher
than seasonal normal high temperatures! Lows tonight will range
upper 50s north to lower 60s south. Highs on Sunday will range
from upper 60s north to mid 70s south. Lows Sunday night will fall
into low to mid 40s as surface frontal passage occurs. As a
cold air advection pattern from our north settles into mid state
region as Monday progresses, highs will be actually a few degrees
cooler than seasonal normal values generally in lower 50s.

Following this system, potential of scattered showers will
continue across mid state region through Tuesday night as now
both latest GFS/ECMWF solutions move a system across mid state
region as Tuesday night progresses. Dry conditions should finally
prevail across our area Wednesday through Thursday afternoon
as upper level ridging influences build across mid state region.
Also noted is now better agreement between latest GFS/ECMWF
solution as next weekend approaches. However will still
maintain forecast consistency with mentioning just a chance of
showers across mid state region Thursday night through Friday
night.

Temperatures are expected to stay around seasonal normal values
Tuesday through next Saturday afternoon. Maybe some wintry
precipitation mix working in during Tuesday and Wednesday morning
hours, but no significant accumulations expected. Mid state
continues to get a break from Old Man Winter!

&&

.AVIATION...
00Z TAF DISCUSSION.

Rainfall will pick up in coverage and intensity this evening as a
warm front lifts northward toward and through the taf sites.
There could perhaps be a rumble of thunder but will keep the tafs
with SHRA for now. Otw, look for coverage to decrease after 06Z
with VCNTY usage, although IFR cigs will remain. Also, wind
speeds will pick up a bit and low level wind shear inclusion will
be required.

Rain will pick up again toward the very end of the taf period in
our northwest as the main frontal boundary approaches.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Sunday morning through late Sunday night for
Cannon-Cheatham-Clay-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........21
Hazardous weather outlook, Feb 27, 4:09 AM CST, 13 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
409 AM CST Sat Feb 27 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-281130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
409 AM CST Sat Feb 27 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Showers, and possibly a strong storm or two across the north, are
likely today into the evening. The flood threat through tonight
however remains low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

1 to 3+ inches of rain is likely Sunday and Sunday night. These
rainfall amounts could cause flooding in some areas, along with
likely rises on area rivers starting late Sunday and lasting well
into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 10:44 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Perry3 hr
Feb 27, 2:50 AM CSTFlood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more51 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.